This post was originally published on WBALTV NEWSAdd to Favorites
CONROE, Tx. —
A Texas mother is warning parents after her 21-year-old son died using a drug seven times more powerful than morphine.
“I thought I did everything right and when this happened I asked myself ‘What I did wrong?’” Mary Elliott told KHOU. “My son just tried something and it took a hold of him.”
Jeremy overdosed in April and spent four days in a coma before he died.
When she received her son’s death certificate, heroin was listed along with something called U-47700.
“What is this? Is this bath salts?” she wondered, having never heard of the drug before.
Jean Cleary, a pharmacist and director at the Southeast Texas Poison Center, told KHOU that the drug, known on the street as “pink” is between seven and eight times more potent than morphine and most of it comes from China.
The drug was developed in the 1970s to treat severe pain, but side effects kept it from the market.
Elliot has started a support group called “MAH – Mothers Against Heroin” on Facebook.
Hundreds have joined in the short time that the group has been active. The group is filled with a mix of tragic stories, tales of recovery and links to resources.
“If it can just save one person, just one, and save one mother from the pain that I feel, it’s worth it,” said Elliott.
Jeremy is remembered as a “kind, gentle soul that knew no stranger, and was loved by all whose lives he touched,” according to a GoFundMe page set up to help his family with funeral expenses. “He was full of ambition, life, and generosity. Family was always first and that unwavering loyalty was extended to anyone he called ‘friend,’ and further still to his passion for animals. He was truly a shining beacon of light for the many fortunate enough to gravitate toward him.”